Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 15, 2001, 4:15 PM MDT for Carbon County, Duchesne County, Utah County, Utah. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2001, 4:15 PM MDT (22:15 UTC)
- Expired
- Jul 15, 2001, 4:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carbon County, UT, Duchesne County, UT, Utah County, UT
The radar
The Cedar City radar (KICX), 241 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:55 PM MDT | Hail 1 | Clawson, UT | A severe thunderstorm over Clawson produced 1 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 152215 SVRSLC UTC015-152245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EMERY COUNTY IN UTAH * UNTIL 500 PM MDT * AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAWSON...OR ABOUT 32 MILES SOUTHEAST OF MANTI...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES SOUTHEAST OF HUNTINGTON AT 445 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3914 11126 3896 11100 3929 11058 3944 11091
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:28 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 15, 3:28 PM MDT, 47 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 328 PM MDT SUN JUL 15 2001 SYNOPSIS...INCREASING SOUTHWEST FLOW OVER UTAH THE NEXT FEW DAYS WILL BRING A LESS THUNDERSTORM ACTIVITY BUT INCREASING AFTERNOON WINDS. DISCUSSION...WARNINGS STARTING WITH 1 INCH HAIL JUST REPORTED BETWEEN NEPHI AND PROVO. STRONG UPDRAFTS WITH A FEW ORGANIZED ENOUGH FOR SEVERE HAIL. WARNING GOING OUT FOR CELL NEAR SCOFIELD. 300 MB JET OVER SOUTHERN UTAH WILL INTENSIFY MONDAY. DRYING TREND WILL CONTINUE TOMORROW AND TRIMMING BACK SHOWERS TO THE CENTRAL MOUNTAINS AND EASTERN BASINS. MAY SEE A SHALLOW BOUNDARY PUSH INTO NORTHERN UTAH ABOUT WEDNESDAY EVENING...RETREATING BACK NORTH THURSDAY EVENING. FOR NOW NOT INDICATING MUCH TREND IN TEMPERATURES THROUGH DAY SEVEN. BREEZY TO WINDY CONDITIONS EACH AFTERNOON WESTERN VALLEYS AND AIRMASS BECOMING INCREASINGLY DRY. SLC 3111 CDC 1111 GIBSON .SLC...NONEW.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:25 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Jul 14, 6:31 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 39 min |
| Jul 14, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 39 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 42 min |
| Jul 14, 7:52 PM MDT | Severe Thunderstorm Warning | SLC | Sanpete, Sevier | 23 min |
| Jul 15, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 40 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 50 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Wasatch | 50 min |
| Jul 15, 3:32 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 43 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 35 min |
| Jul 15, 3:54 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 66 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
| Jul 15, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 45 min |
| Jul 15, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.